MAUDE Adverse Event Report: INVIVO CORPORATION FULLY AUTOMATIC BIOPSY GUN 18G 150MM

INVIVO CORPORATION FULLY AUTOMATIC BIOPSY GUN 18G 150MM
Model Number 989603202983
Medical Device Problem Codes Mechanical Jam (2983); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematuria (2558)
Date of Event 06/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Today (b)(6) 2020), a mri prostate biopsy had an adverse event in which the needle did not retract properly, resulting in the biopsy needle entering the bladder.
 
Additional Manufacturer Narrative
A report was received on 12june2020 indicating that during a mri prostate biopsy the fully automatic biopsy needle (fabg) did not retract properly.This resulted in the fabg 18g, 150mm; mri needle entering the patient¿s bladder.The fabg was retrieved and sent to the contract manufacture for a thorough investigation.The investigation revealed that the returned device was fully functional and passed all visual and functional testing.However, the described product behavior by the customer is most likely attributed to use of the device problem when pushing the locking lever midway towards the fire setting instead of all way toward the fire setting, in that case the gun will only shoot out the inner needle and not the outer cannula.
 
Event or Problem Description
A report was received on 12june2020 indicating that during a mri prostate biopsy the fully automatic biopsy needle (fabg) did not retract properly.This resulted in the fabg 18g 150mmmri needle entering the patients bladder.
 
Event or Problem Description
On (b)(6) 2020 complaint with pr# (b)(6) was received concerning a fabg failure to retract while conducting a prostate biopsy, this alleged failure caused the needle to puncture the patient¿s bladder resulting in hematuria.Per follow-up with event reporter no hospitalization nor medical treatment was required, and no complications were reported.Alleged defective product was returned to philips for investigation, philips shipped product to contract manufacturer for testing; testing results received on 31-aug-2020 show no product malfunction and passed all functional tests required.This hhe was created to re-evaluate the risk after this reported injury.Based on the investigation there is no indication that product failure is present with the products distributed since there are no other injuries reported.Based on the investigation performed on the retuned device and collected information as part of the complaint investigation there is enough data to conclude that this injury in an isolated event.

Brand Name
FULLY AUTOMATIC BIOPSY GUN 18G 150MM
Common Device Name
FULLY AUTOMATIC BIOPSY GUN 18G 150MM
Manufacturer (Section D)
INVIVO CORPORATION
3545 sw 47th ave
gainesville FL 32608
Manufacturer (Section G)
INVIVO CORPORATION
3545 sw 47th ave
gainesville FL 32608
Manufacturer Contact
kenneth revennaugh
3545 sw 47th ave
gainesville, FL 32608
MDR Report Key10192567
Report Number1056069-2020-01000
Device Sequence Number3016478
Product Code KNW
UDI-Device Identifier00884838072541
UDI-Public00884838072541
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K010037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Patient Monitoring
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2024
Device Model Number989603202983
Device Catalogue Number989603202983
Device Lot Number11776
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date06/12/2020
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer06/12/2020
06/12/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date09/30/2020
11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale